Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at May 16, 2021, 10:18 AM CDT for Saline County, Kansas. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 10:18 AM CDT (15:18 UTC)
- Expired
- May 17, 2021, 1:44 PM CDT
- In force
- 27 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Saline County, KS
The radar
The Topeka radar (KTWX), 105 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WGUS43 KICT 161518
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1018 AM CDT Sun May 16 2021
KSC169-161915-
/O.NEW.KICT.FA.W.0010.210516T1518Z-210516T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline KS-
1018 AM CDT Sun May 16 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Northeastern Saline County in central Kansas...
* Until 215 PM CDT.
* At 1018 AM CDT, Emergency management reported flooding following
heavy rain in the warned area due to thunderstorms. Flooding is
already occurring. Between 2 and 6 inches of rain fell between
midnight and 8 this morning.
* Some locations that will experience flooding include...
Salina and New Cambria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3885 9737 3884 9769 3896 9764 3896 9737
3893 9737 3893 9738 3892 9738 3891 9737
$$
Pearce2 follow-up statements
048
WGUS43 KICT 161900
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
200 PM CDT Sun May 16 2021
KSC169-171900-
/O.EXT.KICT.FA.W.0010.000000T0000Z-210517T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline KS-
200 PM CDT Sun May 16 2021
The National Weather Service in Wichita has extended the
* Flood Warning for...
Northeastern Saline County in central Kansas...
* Until 200 PM CDT Monday.
* At 200 PM CDT, Emergency management reported earlier flooding from
heavy rain in the warned area due to thunderstorms overnight.
Between 2 and 6 inches of rain fell overnight. While the water has
receded from covering roadways, the ditches and banks are still
full. Additional thunderstorm development is ongoing near the
warned area.
* Some locations that will experience flooding include...
Salina and New Cambria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3885 9737 3884 9769 3896 9764 3896 9737
3893 9737 3893 9738 3892 9738 3891 9737
$$
Pearce341
WGUS83 KICT 171844
FLSICT
Flood Statement
National Weather Service Wichita KS
144 PM CDT Mon May 17 2021
KSC169-171854-
/O.CAN.KICT.FA.W.0010.000000T0000Z-210517T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline KS-
144 PM CDT Mon May 17 2021
...FLOOD WARNING IS CANCELLED FOR NORTHEASTERN SALINE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3885 9737 3884 9769 3896 9764 3896 9737
3893 9737 3893 9738 3892 9738 3891 9737
$$
PearceWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at May 16, 5:40 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 16, 5:40 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Wichita KS 540 AM CDT Sun May 16 2021 .SHORT TERM...(Today through Tuesday night) Issued at 304 AM CDT Sun May 16 2021 Ongoing showers and thunderstorms were present once again across much of central and portions of south central and southeast Kansas during the overnight hours which were being aided by a subtle shortwave trough approaching from the Southern High Plains. Some of this activity will likely linger into the daylight hours. Any break in storm activity is expected to be rather short-lived for most areas as we remain very moist and weakly capped. Widely scattered showers and thunderstorms might redevelop through the afternoon hours ahead of a subtle shortwave trough lifting over the area. We continue to see weakening flow in the mid levels and the best lapse rates are progged to remain on our western flank or further west across the high plains which is expected to result in less severe weather today when compared to the past couple of days across our forecast area. The biggest threat will likely be flooding concerns in areas that are locally saturated from recent rainfall. PWATs are progged to steadily climb remaining in the 150 percent of normal range for mid May and with slow storm motions locally heavy rain will remain possible. Confidence in the high plains storms drifting east tonight remains low and the better nocturnal signal may clip our southeast Kansas counties or remain just east of our forecast area but forecast confidence remains fairly low for this period. Mon-Tue...A slow moving mid/upper trough over the Southwest will gradually approach the region as we move through the beginning of the week. A moist and unstable airmass ahead of this approaching system will keep unsettled weather conditions and seasonable temperatures in the forecast. .LONG TERM...(Wednesday through Saturday) Issued at 304 AM CDT Sun May 16 2021 After the initial shortwave trough lifts north of the area we are progged to remain in a southerly/southwesterly flow regime with a mid/upper trough remaining situated over the Central Great Basin and an amplified mid/upper ridge over the Mid Atlantic area. This pattern would keep a high pwat airmass in place with additional rounds of showers and storms anticipated through much of the upcoming period. Maintained mild and seasonable temperatures through the period with highs in the 70s and lows in the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 537 AM CDT Sun May 16 2021 Numerous showers and storms will linger across parts of central and southeast Kansas early this morning before lifting northeast of the area. Low clouds in the MVFR category will affect the region this morning. Meanwhile storms are expected to redevelop over central Kansas along a warm front boundary this afternoon, then shift northward this evening. Low clouds will become more widespread later tonight with possible IFR cigs after 06Z. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 60 75 61 / 50 50 50 70 Hutchinson 73 60 74 59 / 50 50 50 70 Newton 73 59 74 60 / 50 50 50 70 ElDorado 73 59 74 61 / 60 60 50 70 Winfield-KWLD 73 60 76 62 / 60 60 50 80 Russell 73 56 70 57 / 60 50 50 60 Great Bend 72 57 71 57 / 50 50 60 60 Salina 73 59 74 59 / 60 50 50 60 McPherson 73 59 73 59 / 60 50 50 70 Coffeyville 76 60 76 62 / 70 80 70 70 Chanute 75 60 74 63 / 70 80 70 70 Iola 75 59 73 62 / 70 80 70 70 Parsons-KPPF 75 60 74 63 / 70 80 70 70 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...CDJ
Hazardous weather outlook, May 16, 7:43 AM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 743 AM CDT Sun May 16 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 743 AM CDT Sun May 16 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will move slowly eastward across southeast Kansas this morning. Strong or severe storms are not expected. Excessive runoff from last nights very heavy rainfall will continue to cause some flooding problems across portions of central Kansas this morning. See latest flood warnings for additional details. Scattered storms may redevelop across the area this afternoon and evening. A strong or marginally severe storm or two will be possible. The primary threat will be heavy rain but nickel to quarter sized hail and wind gusts of 40 to 60 mph may also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be multiple opportunities for thunderstorms through next week, some of which could be strong to marginally severe. However, at this time, the threat of widespread, and or significant, severe weather looks low. Flooding concerns may increase through next week, especially for areas that see repeated rounds of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, May 16, 6:37 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 AM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 5 WNW NEW CAMBRIA 38.91N 97.59W
05/16/2021 SALINE KS EMERGENCY MNGR
THERE ARE ONGOING WATER RESCUES IN THE
NORTHEAST PART OF THE COUNTY. OHIO STREET
NORTH OF INTERSTATE 70 IS IMPASSABLE. A
HOUSING DEVELOPMENT HAS WATER IMPACTING
MULTIPLE HOMES. ONE HOME HAS FOUR FEET OF
WATER IN THE BASEMENT.
&&Local storm report, May 16, 7:17 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
717 AM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 6 WNW NEW CAMBRIA 38.92N 97.60W
05/16/2021 M5.86 INCH SALINE KS PUBLIC
PERSONAL WEATHER STATION REPORTING 5.86
INCHES SINCE MIDNIGHT.
0703 AM HEAVY RAIN NEW CAMBRIA 38.88N 97.50W
05/16/2021 M5.45 INCH SALINE KS PUBLIC
PERSONAL WEATHER STATION REPORTING 5.45
INCHES SINCE MIDNIGHT.
0705 AM HEAVY RAIN 2 WSW NEW CAMBRIA 38.87N 97.54W
05/16/2021 M4.21 INCH SALINE KS FIRE DEPT/RESCUE
WEATHER STATION AT SALINE COUNTY FIRE
DISTRICT 5 REPORTS 4.21 INCHES SINCE
MIDNIGHT.
0707 AM HEAVY RAIN 2 S NEW CAMBRIA 38.85N 97.50W
05/16/2021 M4.09 INCH SALINE KS PUBLIC
PERSONAL WEATHER STATION REPORTING 4.09
INCHES SINCE MIDNIGHT.
0545 AM HEAVY RAIN 2 SE NEW CAMBRIA 38.86N 97.48W
05/16/2021 M2.91 INCH SALINE KS CO-OP OBSERVER
24 HOUR RAINFALL REPORT
0710 AM HEAVY RAIN 9 SE SYLVAN GROVE 38.94N 98.26W
05/16/2021 M2.19 INCH LINCOLN KS PUBLIC
PERSONAL WEATHER STATION MEASURED 2.19
INCHES SINCE MIDNIGHT.
0650 AM HEAVY RAIN 2 NNE SALINA 38.84N 97.61W
05/16/2021 M2.09 INCH SALINE KS MESONET
24 HOUR TOTAL
0630 AM HEAVY RAIN 3 NNW STRONG CITY 38.44N 96.56W
05/16/2021 M1.71 INCH CHASE KS MESONET
24 HOUR RAINFALL TOTAL
&&Local storm report, May 16, 8:36 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 AM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SE LINCOLN 39.03N 98.14W
05/16/2021 M5.24 INCH LINCOLN KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN SYLVAN GROVE 39.01N 98.39W
05/16/2021 M4.20 INCH LINCOLN KS CO-OP OBSERVER
IN THE LAST 24 HOURS.
0800 AM HEAVY RAIN 3 NW STRONG CITY 38.43N 96.57W
05/16/2021 M1.76 INCH CHASE KS CO-OP OBSERVER
IN THE PAST 24 HOURS.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:15 PM CDT | Special Weather Statement | ICT | Sumner | 60 min |
| May 15, 9:03 PM CDT | Special Weather Statement | ICT | Sumner | 57 min |
| May 15, 10:50 PM CDT | Special Weather Statement | ICT | Butler | 55 min |
| May 15, 11:02 PM CDT | Special Weather Statement | ICT | Lincoln | 58 min |
| May 15, 11:03 PM CDT | Special Weather Statement | ICT | Ellsworth | 57 min |
| May 15, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| May 15, 11:27 PM CDT | Special Weather Statement | ICT | Woodson | 63 min |
| May 15, 11:38 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 55 min |
| May 15, 11:50 PM CDT | Special Weather Statement | ICT | Sedgwick | 55 min |
| May 16, 12:12 AM CDT | Special Weather Statement | ICT | Russell | 63 min |
| May 16, 12:14 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 61 min |
| May 16, 12:32 AM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| May 16, 12:58 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 22 min |
| May 16, 1:25 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 9 hr |
| May 16, 2:16 AM CDT | Areal Flood Warning | ICT | Saline | 8 hr |
| May 16, 2:43 AM CDT | Flash Flood Warning | ICT | Lincoln, Saline | 5 hr |
| May 16, 7:56 AM CDT | Areal Flood Warning | ICT | Russell | 54 hr |
| May 16, 8:19 AM CDT | River Flood Warning | ICT | Reno, Rice | 3 days |
| May 16, 9:49 AM CDT | Flash Flood Warning | ICT | Russell | 8 hr |
| May 16, 10:37 AM CDT | Areal Flood Warning | ICT | Lincoln, Saline | 27 hr |
| May 16, 1:14 PM CDT | Special Weather Statement | ICT | McPherson | 61 min |
| May 16, 1:46 PM CDT | Areal Flood Warning | ICT | McPherson | 24 hr |
| May 16, 2:24 PM CDT | Special Weather Statement | ICT | Ellsworth | 51 min |
| May 16, 3:00 PM CDT | Special Weather Statement | ICT | Ellsworth | 45 min |
| May 16, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 54 min |
| May 16, 3:33 PM CDT | Areal Flood Warning | ICT | Ellsworth | 22 hr |
| May 16, 4:09 PM CDT | Special Weather Statement | ICT | Ellsworth | 36 min |
| May 16, 4:48 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 16, 5:02 PM CDT | Special Weather Statement | ICT | Reno | 28 min |
| May 16, 5:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 63 min |
| May 16, 6:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 18 min |
| May 16, 6:11 PM CDT | Special Weather Statement | ICT | Barton | 34 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.